MAUDE Adverse Event Report: CRYOLIFE, INC. ¿ AUSTIN ONX MITRAL STANDARD 27/29; HEART-VALVE, MECHANICAL

CRYOLIFE, INC. ¿ AUSTIN ONX MITRAL STANDARD 27/29; HEART-VALVE, MECHANICAL
Model Number ONXM-27/29
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
Dr.(b)(6) of (b)(6) hospital used a m27/29 (sn (b)(4), expiry date: 2020-02-10) to perform a mvr two weeks ago.After finishing the sewing, he used the leaflet probe to test the movement of the leaflets.Dr.(b)(6) said there was one leaflet not moving properly.He used the rotator to turn the valve leaflets to another position, it did not improve the leaflet movement.Dr.(b)(6) finally decided to remove this m 27/29 from patient and replaced by another on-x m 27/29.The mvr was completed without affecting the quality of operation.Dr.(b)(6) complained about the quality of product.
 
Additional Manufacturer Narrative
A sample review was performed on the on-x mitral heart valve ¿ 27/29 (onxm-27/29, sn (b)(4)) on 10/21/2016 via gross visual examination and dimensional inspection.The valve met all dimension and functional inspections; it is likely that the suspect leaflet was prevented from moving by interference from the subvalvular retained mitral apparatus.  the manufacturing records for the onxm-27/29, sn (b)(4), were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.  evidence gathered in the sample review concludes that the leaflet impingement was likely due to the physiological interference and is addressed in the ifu.The dfmea addresses excessive leakage under valve mechanics, listing one cause of failure as leaflet impingement.Additionally, the failure mode identified during the sample evaluation is a monitored event assessed in the bi-annual risk assessment for the on-x heart valve.This event does not identify additional hazards or modify the probability and severity of existing hazards.Evaluation of the returned valve indicated that the valve met specifications and concluded that the leaflet impingement was likely due to physiological interference such as subvalvular retained mitral apparatus.Additionally, the surgeon replaced the valve with another on-x valve of the same size, and the second valve did not present with leaflet motion issues.A review of manufacturing records indicates that all lots passed functional testing and met release specifications.

Brand Name
ONX MITRAL STANDARD 27/29
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
CRYOLIFE, INC. ¿ AUSTIN
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key5974825
Report Number1649833-2016-00057
Device Sequence Number98329
Product Code LWQ
UDI-Device Identifier00851788001280
UDI-Public00851788001280
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/10/2020
Device Model NumberONXM-27/29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2016
Distributor Facility Aware Date08/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date11/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;